Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 30, 2007, 3:00 AM MDT for 10 counties in Montana. It took effect at Jul 30, 2007, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 3:00 AM MDT (09:00 UTC)
- In effect from
- Jul 30, 2007, 12:00 PM MDT
- Expired
- Jul 30, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Lewis and Clark County, MT, Madison County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:05 PM MDT | TSTM WND GST 56 | 5 Ne Dillon, MT | REPORTED AT DILLON ASOS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4564 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 300900 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 300 AM MDT MON JUL 30 2007 MTZ108>111-301800- /O.UPG.KMSO.FW.A.0008.070730T1800Z-070731T0300Z/ /O.NEW.KMSO.FW.W.0010.070730T1800Z-070731T0300Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 300 AM MDT MON JUL 30 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 108-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. BREEZY SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL SHIFT TO NORTHWEST AND BECOME GUSTY BEHIND THE FRONT IN THE EAST LOLO AND BITTERROOT (ZONES 108 AND 109). THE BEAVERHEAD WILL SEE AN INCREASE IN WINDS AS WELL AS A MIX OF ISOLATED WET AND DRY THUNDERSTORMS. IN ADDITION...RELATIVE HUMIDITIES WILL LOWER INTO THE TEENS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KMSO 301717 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1117 AM MDT MON JUL 30 2007 MTZ108>111-310300- /O.CON.KMSO.FW.W.0010.070730T1800Z-070731T0300Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1117 AM MDT MON JUL 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 108-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A COLD FRONT IS MOVING ACROSS THE REGION THIS AFTERNOON AND EVENING. THE FRONT WILL SUPPORT A GRADUAL INCREASE IN SOUTHWEST WINDS INTO EARLY AFTERNOON...BECOMING NORTHWEST 10 TO 20 MPH WITH GUSTS 25 MPH INTO THE EVENING. RELATIVE HUMIDITIES WILL LOWER INTO THE TEENS AS THE AIR MASS HEATS UP. IN ADDITION TO THE WIND AND LOW RH...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM HAMILTON TO DEERLODGE. STORMS WILL BE A MIX OF WET AND DRY CORES...WITH A TENDENCY TO BE DRYER TOWARD THE WESTERN BOUNDARY AND WITH MORE MOISTURE TO THE EAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 310244 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 844 PM MDT MON JUL 30 2007 MTZ108>111-310345- /O.EXP.KMSO.FW.W.0010.000000T0000Z-070731T0300Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 844 PM MDT MON JUL 30 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. ALTHOUGH BREEZY WINDS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...HUMIDITIES HAVE BEGUN TO RECOVER FROM SHOWERS ACROSS THE SOUTH. WITH THE INCREASE IN HUMIDITIES AND THE DECREASING TREND IN THE WINDS...WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 29, 8:47 PM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 29, 8:47 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
847 PM MDT SUN JUL 29 2007
.UPDATE...REDUCED POPS AND SKY COVER OVER THE NORTHERN AND WESTERN
PORTIONS OF THE AREA FOR TONIGHT AND ALSO SKY COVER FOR TOMORROW
MORNING.
&&
.DISCUSSION...SATELLITE AND RADAR DID NOT SHOW MUCH POTENTIAL FOR
POPS IN NORTHWEST MONTANA OR IN IDAHO AND CLEARWATER COUNTIES IN
IDAHO. DECIDED TO TAKE POPS OUT COMPLETELY FOR THIS EVENING. ONLY
SHOWER ACTIVITY AT THIS TIME IS IN LEMHI COUNTY AND IN THE PINTLER
AND SOUTHERN SAPPHIRE REGION. KEPT SLIGHT CHANCE IN FOR THOSE
AREAS TONIGHT. EXPECT THAT SHOWERS AND CLOUD COVER WOULD DISSIPATE
BY MIDNIGHT SO TOOK SKY DOWN TO MOSTLY CLEAR FOR TONIGHT AND
PARTLY CLOUDY IN SOUTHWEST MONTANA. FORECAST LOOKED ON TRACK WITH
THE OTHER PARAMETERS.
&&
.AVIATION...SMOKE FROM WILDFIRES WILL REDUCE VISIBILITY OVER THE
NEXT 24 HOURS AT THE KMSO TERMINAL. FROM KMSO...AREAS SOUTH ALONG
TWEB ROUTE 336 AND EAST ALONG 338 WILL ALSO BE AFFECTED. ISOLATED
SHOWERS AND THUNDERSTORMS IN THE VICINITY OF KSMN AND KBTM
TERMINALS MAY PRODUCE STRONG WINDS AND TURBULENCE NEAR STORM
CELLS...SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 247 PM MDT SUN JUL 29 2007/
DISCUSSION...JUST ENOUGH MOISTURE ALONG WITH VERY UNSTABLE
ATMOSPHERIC CONDITIONS SHOULD ALLOW ISOLATED THUNDERSTORMS TO
DEVELOP OVER THE BITTERROOT...SAPPHIRE...PINTLAR AND LEMHI COUNTY
MOUNTAINS LATE THIS AFTERNOON AND EVENING BEFORE DIMINISHING AFTER
SUNSET. A COOL FRONT ALONG THE WEST COAST WILL PUSH INTO NORTH
CENTRAL AND WESTERN MT ON MONDAY. MAXIMUM TEMPERATURES SHOULD COOL
5 TO 10 DEGREES MAINLY OVER NORTHWEST MT AND NORTH CENTRAL ID ON
MONDAY BEHIND THE FRONT. MONDAY AFTERNOON AND EVENING GUSTY WINDS
SHOULD DEVELOP OVER WEST CENTRAL AND SOUTHWEST MT AHEAD AND ALONG
THE FRONTAL BOUNDARY WITH THE PRESSURE GRADIENT TIGHTENING DURING
THE DAY. THIS FRONTAL BOUNDARY WILL ALSO BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT MAINLY OVER SOUTHWEST MT AND LEMHI
COUNTY. BOTH WINDS AND THUNDERSTORMS SHOULD DIMINISH AFTER
SUNSET MONDAY EVENING...WITH THE AIRMASS COOLING OVERNIGHT LOWS
AS THE FRONT CONTINUES MOVING EAST OF THE DIVIDE.
AFTER THE COLD FRONT MOVES TO THE EAST ON TUESDAY...CONDITIONS
WILL DRY WITH TEMPERATURES WARMING AND WINDS DROPPING OFF. BY
WEDNESDAY MONSOONAL MOISTURE WILL START TO MOVE IN FROM THE SOUTH
INTO LEMHI COUNTY. THIS MOISTURE WILL WORK ITS WAY NORTH INTO
SOUTHWESTERN MONTANA THURSDAY AND ACROSS WESTERN MONTANA FRIDAY.
THIS WILL INCREASE THE COVERAGE OF THUNDERSTORMS EACH
DAY...STARTING OUT DRY BUT EXPECT THE ATMOSPHERE TO MOISTEN AND
SEE SOME RAINFALL BY FRIDAY. ALSO ON FRIDAY MOISTURE FROM THE
NORTHWEST PACIFIC WILL WORK INTO NORTH CENTRAL IDAHO AND WESTERN
MONTANA. WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL START TO DRY
OUT BY FRIDAY EVENING INTO THE WEEKEND. BY FRIDAY TEMPERATURES
WILL HAVE COOLER TO NEAR NORMAL READINGS.
FIRE WEATHER...THE PRESSURE GRADIENT WILL TIGHTEN OVER WEST
CENTRAL AND SOUTHWEST MT MONDAY AS THE FRONTAL BOUNDARY ENTERS THE
REGION. WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS MONDAY WITH RH VALUES DROPPING
INTO THE TEENS. IN ADDITION...THUNDERSTORM ACTIVITY WILL INCREASE
OVER SOUTHWEST MT ALONG THE FRONTAL BOUNDARY INCREASING THE THREAT
OF THUNDERSTORMS WITH FREQUENT LIGHTNING STRIKES. HENCE...THE FIRE
WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES OF WEST
CENTRAL AND SOUTHWEST MT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
EAST LOLO.
ID...&&
SHORT TERM...FOSTER
LONG TERM....FELSCH/KOLATA
AVIATION...FOSTERNearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.